Jump to content


Photo

Confusion


  • Please log in to reply
3 replies to this topic

#1 hathor

hathor

    Member

  • Members
  • 103 posts
  • Gender:Female
  • Location:england
  • Interests:i have lots of interest. i love history, movies, books (stephen king,dean koontz and barbera erskine are my favs), my dogs, travel.

Posted 04 March 2010 - 10:35 AM

hi. i have had a new experience which im hoping is just due to me have N & C.

I have been staying at a friends house recovering from having my gallbladder taken out nearly 2 weeks ago. I am nearly better from that. I had to go home yesterday for something but to get to my house i have to take 2 buses. I have made this trip regularly for years so i know exactly where to go. I usually have my phone with me for the music and headphones, but yesterday i left it in the house. so i fell asleep on the bus and woke up when my bus just got into the station so i jumped up to get off. I ended up getting off at completely the wrong stop and didnt have a clue where to go for about 30 seconds.I was so disoriented it gave me a bit of a scare, ive never had anything like this happen to me. Lately ive been getting so forgetful aswell. i can say something and someone can ask me what i just said i dont have a clue. ive been sleeping so well at night and getting up at the same time every morning and sleeping during the day. i dont see a sleep specialist and dont take any meds. Im seriously thinking i should go tho. Could this be a sign my narcolepsy is getting worse? I think my cataplexy could be. its happening more and more times a day now. Also in the past i have taken ritalin with clomiprimine which didnt work so i was given modafinil with prozac, that didnt work either. so what other meds is there? where i live in the UK the NHS wont fund xyrem so that is out of the question.

Any help or ideas would be appreciated

thanks
clare x

#2 amazingracie28

amazingracie28

    Member

  • Members
  • 114 posts
  • Gender:Female
  • Location:South Carolina
  • Interests:Jewelry design, blogging about Narcolepsy, devising ways to make up for my Narc'd out memory and concentration.

Posted 04 March 2010 - 11:27 AM

hi. i have had a new experience which im hoping is just due to me have N & C.

I have been staying at a friends house recovering from having my gallbladder taken out nearly 2 weeks ago. I am nearly better from that. I had to go home yesterday for something but to get to my house i have to take 2 buses. I have made this trip regularly for years so i know exactly where to go. I usually have my phone with me for the music and headphones, but yesterday i left it in the house. so i fell asleep on the bus and woke up when my bus just got into the station so i jumped up to get off. I ended up getting off at completely the wrong stop and didnt have a clue where to go for about 30 seconds.I was so disoriented it gave me a bit of a scare, ive never had anything like this happen to me. Lately ive been getting so forgetful aswell. i can say something and someone can ask me what i just said i dont have a clue. ive been sleeping so well at night and getting up at the same time every morning and sleeping during the day. i dont see a sleep specialist and dont take any meds. Im seriously thinking i should go tho. Could this be a sign my narcolepsy is getting worse? I think my cataplexy could be. its happening more and more times a day now. Also in the past i have taken ritalin with clomiprimine which didnt work so i was given modafinil with prozac, that didnt work either. so what other meds is there? where i live in the UK the NHS wont fund xyrem so that is out of the question.

Any help or ideas would be appreciated

thanks
clare x


Hi Clare,
I sounds like it might not be a bad idea to just go in and get checked out. I know for me my memory and concentration started getting worse as my N. became more noticeable. Can't hurt to just touch base with your doc.....
I take Nuvigil during the day and that seems to work better for me than Adderall (which made me super anxious) or Provigil (which didn't do anything for me at all).

I really hope your doc can come up with some suggestions for you!

Amazingracie28

#3 hathor

hathor

    Member

  • Members
  • 103 posts
  • Gender:Female
  • Location:england
  • Interests:i have lots of interest. i love history, movies, books (stephen king,dean koontz and barbera erskine are my favs), my dogs, travel.

Posted 04 March 2010 - 12:03 PM

thanks gracie, i just wanted to check on here what other people had to say first because if i go to my GP doctor i want to be referred back to my old doc who is a genius when it comes to narcolepsy. the last doc i went to see was useless. the only problem with seeing the good doc is that the hospital he now works at is so far away form me it will be a day trip to see him but one worth taking.
I have noticed my narcolepsy getting worse over the years, but until i found this site i was completley on my own with it. the docs have always been reluctent to give me amphetamine based drugs but the ones ive had ,i havent been to good with. Ritalin keeps me awake but turns me into a bad tempered mega *BEEP* and i dont know im doing it. i just snap at people for no reason, and i get really bad constant butterflies in my stomach. i cant take modafinil because it makes me incredably itchy and gives me a rash. i was given anti-histamines aswell last time i went on it. also modafinil doesnt keep me awake on a low dose and on a higher dose i cant sleep at night and end up crashing at stupid oclock in the morning so dont wake up to take it at a reasonable hour for it to work, i get stuck in a circle with it. i will keep the meds you have mentioned in mind when i see a doc. i need to do something i dont really want to take meds but after my bad bus journey i need to do something my memory and sleeping are definatley getting worse.

#4 drago

drago

    Member

  • Members
  • 228 posts

Posted 04 March 2010 - 08:34 PM

thanks gracie, i just wanted to check on here what other people had to say first because if i go to my GP doctor i want to be referred back to my old doc who is a genius when it comes to narcolepsy. the last doc i went to see was useless. the only problem with seeing the good doc is that the hospital he now works at is so far away form me it will be a day trip to see him but one worth taking.
I have noticed my narcolepsy getting worse over the years, but until i found this site i was completley on my own with it. the docs have always been reluctent to give me amphetamine based drugs but the ones ive had ,i havent been to good with. Ritalin keeps me awake but turns me into a bad tempered mega *BEEP* and i dont know im doing it. i just snap at people for no reason, and i get really bad constant butterflies in my stomach. i cant take modafinil because it makes me incredably itchy and gives me a rash. i was given anti-histamines aswell last time i went on it. also modafinil doesnt keep me awake on a low dose and on a higher dose i cant sleep at night and end up crashing at stupid oclock in the morning so dont wake up to take it at a reasonable hour for it to work, i get stuck in a circle with it. i will keep the meds you have mentioned in mind when i see a doc. i need to do something i dont really want to take meds but after my bad bus journey i need to do something my memory and sleeping are definatley getting worse.


I haven't taken ritalin before - but I did take modafinil before. It didn't work for me, either, and I experienced "bouts of disorientation" that were, frankly, much scarier than Narcolepsy!

I was put on Adderall (amphetamine and dextroamphetamine) after modafinil, and Adderall worked MUCH better, plus it has a generic option that is cheaper to fill. I have not been put on Xyrem.

The other things you might want to explore: multivitamins, B-Complex Vitamins, herbal options (such as Royal Bee Jelly or Bee Pollen), and dietary choices. Sometimes, you're eating fine, but eating foods with a lot of carbs or sugars (even fructose) can make you tired. You might want to eat them later in the day or something. Since you're taking a day trip, why not cover all your bases? Also, there are some days where it is obvious that the adderall is keeping me awake, but I am so EXHAUSTED in the middle of the day (usually mid-afternoon) and the Royal Jelly or B-Complex (or a combo of them) make a difference about 1-2 hours after taking them... the B-Complex really helps with this in general, especially when I've been ill, because it provides a boost to the immune system.

I don't know about your doc, but my doc has been recently pushing Nuvigil on me. I suppose that's not a fair way to phrase it... she asks, "Do you want to try it? I can give you samples." But Nuvigil is like Provigil, meaning it interacts with BCP and it might also trigger those bouts of disorientation - an experience I would rather avoid completely. So if you've had a bad experience with modafinil (Provigil), WRITE DOWN WHAT THAT EXPERIENCE WAS. My doctor told me that Nuvigil was better than Provigil, it was better tolerated, etc. But when I asked her about the BCP interaction (which is a big problem for me, since I use BCP to control a hormone imbalance, and it effectively erases the benefits of the BCP I take) and about the "disorientation" - she admitted that those things would probably still happen to me with Nuvigil. So make sure you GRILL your doctor if s/he tries to get you to try Nuvigil "because it is better than Provigil" -- since you've had bad experiences with it in the past.

Good luck,
drago